Jump to content
helplinedonate
leonard8

Sinemet to Sinemet CR Overnight

Recommended Posts

I have been using regular Sinemet 100/25 for several years now, (currenty 1 and 1/2 tabs with Entacapone every 3 hours)

Lately I have been having tremors wake me up at 2 AM, and then have had trouble getting back to sleep. My doctor has prescribed Sinemet CR 200/50 to take only at bedtime, with doses of the regular drug to continue through the day. Do you have any suggestions on  this regimen ?  Many thanks.

Share this post


Link to post
Share on other sites

This is a a drug regime many Dr's go with when a patient has issues with tremors disturbing their sleep. I recently changed to a CR at bedtime (was taking a 25/100). It took a week or so for my brain to adjust to The change, but now it is great. Many Dr's think it is a sleep issue when really it is a PD issue.

Many Dr's try sleeping meds, and they will work straight away then wear off. Because they are treating a symptom of the problem and not the problem itself. So, we made 3 changes.

1) Try to go to bed around the same time EVERY night. When we sleep it is the only time the working dopamine cells we have left to produce their dopamine. We use less muscles at rest, therefore the cells are able to produce what they have.

2) As I said, we changed to the CR at night, which made a big difference.

3) We increased my morning dose of sinemet to 4 tablets of the sinemet 25/100. This "jump starts" my day until my own dopamine kicks in. Then I take the CR three times daily and fill in the possible off times with Sinemet 25/100.

A long time ago I started a diary of when I take my meds, and I notices a trend. The trend being that your body works on a cycle and that cycle rarely changes from day to day. So when I first started I noted when the off periods came. So, the next day I took the sinemet 30 minutes earlier than when the off period hit the day before.

It took some time to get it exactly correct because each day we do something different that will cause of to exert our muscles and use up more dopamine. So on those days I had to shift the timing of the sinemet.

Right now I am as close to "exact" as I can get. Of course being a pharmacist helped because I knew how long it would take to get to The liver, how much would get absorbed in the intestine, and the half-life (the time it takes for 1/2 of the medication to be used up).

So, to make a long answer longer, I think it was a move for the best.

Keep me posted.

Share this post


Link to post
Share on other sites

Hi  Dr Comes,

I've been scripted an overnight dose of CR 50/200 to take "at bedtime" -- the problem is, I take my last (5th) "day dose" of two 25/100's at 800 pm.  The docs won't give me minimum or maximum intervals between the two, but I know there MUST be some!  When would you take the CR in this case?   (P.S.  I also take 1 mg Requip w/that 5th dose).

Perhaps more urgently -- I'm afraid to take TWO 50/200 CR tabs in one night, which is actually what was prescribed!  I wouldn't mind trying the 25/100 CR twice -- but I've had 2 weeks of this higher CR dose now (always taken at 1030 after "5th day dose" at 800) -- and I STILL wake up about the same time as when I took a half IR during the night (at two different times).   If  CR lasts 8 hours, what is wrong? 

Finally, can I switch back to the 25/100 CR immediately (one at 1030 )  and see what happens?  PLEASE help me untangle this ! My anxiety is going off the rails!!

 

Thanks SO much!  from Linda (klmdoc)

Share this post


Link to post
Share on other sites

I understand his reasoning, because he had switched you to 1 CR at bedtime and that did not hold you until mourning. Well, I would try switch back to the CR at 10:30pm and see what happens. Another possibility would be to give you the Sinemet CR 50/200. The reason i say this is because those tablets are scored and you are able to break them in half, which half a tablet would be Sinemet CR 25/100. 

1)For now, I would switch back to the CR 25/100 at 10:30pm and see what happens . Do this for 3 days and if it works...great.

2) if it does not work and since the 2 tablets of the CR 25/100 did not work, maybe you could add try to take a Regular 25/100 at 10:30 with the CR. at 10;30. Many times this has an extra extended period of time that it seems to work in your body in the short run and backed up withe CR for the extended release issues. try this for about 3-5 days

3)I know it may sound odd, but if #1 and #2 don't work, then it may be time to take the extra CR 25/100 at 10:30 pm. on the first 1 or 2 days you may feel a dyskenesia (it is an issue when someone is getting too much Dopamine and their extremities may make an uncontrolled "flapping." The best way i can describe it is you feel like ants are crawling through your bones, It is very uncomfortable but will wear off.

As always, make sure you follow up with your DR.

I hope this helps and please keep me posted

Share this post


Link to post
Share on other sites

Dr Comes -- it seems I have worse problems than this.  Please see the  urgent post I just sent.  Would it be at all poss\sible to get back to me on that post asap as I have a dr appt on Monday and will need to make my case with all the ammunition I can find.   It's tough when I'm having only 5-6 hours of ON time a day now, but I must find as much information as I can (about sinemet causing a "rebound" reaction linked to diabetes  -- you originally posted this info on July 26 2017;  again, I need a many relevant leads or links as you can give me.  Thank you so much!

Linda

Share this post


Link to post
Share on other sites

Doc,

I wish I had the time to look over and get all of them. I have a few, but if you could get some friends to Google"diabetes and Parkinson's Disease" and "Diabetes and Sinemet" that is where most of the information is.

Here are a few:

https://www.ncbi.nlm.nih.gov/m/pubmed/8082998/

https://www.diabetes.co.uk/diabetes-complications/parkinsons-disease.html

https://defeatparkinsons-com.cdn.ampproject.org/v/s/defeatparkinsons.com/2015/08/16/could-rampant-high-glucose-intolerance-among-parkinsons-patients-lead-to-an-increased-risk-of-diabetes-by-dr-de-leon/amp/?amp_js_v=a1&amp_gsa=1&usqp=mq331AQCCAE%3D#amp_tf=From %1%24s&ampshare=https%3A%2F%2Fdefeatparkinsons.com%2F2015%2F08%2F16%2Fcould-rampant-high-glucose-intolerance-among-parkinsons-patients-lead-to-an-increased-risk-of-diabetes-by-dr-de-leon%2F

https://www.medhelp.org/posts/Diabetes---Type-1/What-is-the-effect-of-Sinemet-on-blood-sugar-levels/show/2991817

https://www.diabetes.co.uk/diabetes-complications/parkinsons-disease.html

https://scholar.google.com/scholar?q=diabetes+and+parkinson's+disease&hl=en&as_sdt=0&as_vis=1&oi=scholart

https://parkinsonsdisease.net/living-with-pd/diabetes-risk-link/

https://www.movementdisorders.org/MDS/Scientific-Issues-Committee-Blog/The-Relationship-Between-Diabetes-and-Parkinsons-Disease.htm

http://care.diabetesjournals.org/content/30/4/842

https://www.everydayhealth.com/type-2-diabetes/treatment/are-parkinsons-disease-type-2-diabetes-linked/

https://www.mdedge.com/neurologyreviews/article/73401/movement-disorders/there-underlying-biologic-relationship-between

I hope this is a helpful start.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×